Alert archive / Idaho / Wind Advisories in 2011

Wind Advisory 19, NWS Pocatello, ID

April 26, 2011

NWS Pocatello, ID issued this wind advisory at Apr 26, 2011, 4:00 AM MDT. It took effect at Apr 26, 2011, 5:00 AM MDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Apr 26, 2011, 4:00 AM MDT (10:00 UTC)
In effect from
Apr 26, 2011, 5:00 AM MDT
Expired
Apr 26, 2011, 6:00 PM MDT
In force
13 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

114 
WWUS75 KPIH 261000
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
400 AM MDT TUE APR 26 2011

...ANOTHER WINDY DAY IN EASTERN IDAHO...

.A COLD FRONT PASSING THROUGH LAST NIGHT WILL BRING STRONG WIND
TO THE EASTERN MAGIC VALLEY...SOUTH CENTRAL HIGHLANDS...AND LOWER
SNAKE RIVER PLAIN. STRONGEST WIND WILL ACTUALLY OCCUR DURING THE
MORNING HOURS AND TAPER OFF IN THE SNAKE RIVER PLAIN BY NOON...AND
SLIGHTLY LATER IN THE EASTERN MAGIC VALLEY AND SOUTH CENTRAL
HIGHLANDS.

IDZ021-261700-
/O.NEW.KPIH.WI.Y.0019.110426T1100Z-110426T1700Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...MASSACRE ROCKS
400 AM MDT TUE APR 26 2011

...WIND ADVISORY IN EFFECT UNTIL 11 AM MDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM MDT THIS MORNING. 

* WIND...WEST WIND OF 30 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED.

* TIMING...WIND WILL INCREASE AND BY 500 AM MDT WILL REACH VERY
  WIND CONDITIONS. WIND SHOULD PEAK FROM 800 AM TO 1000 AM MDT.

* LOCATIONS INCLUDE...POCATELLO...BLACKFOOT...MASSACRE ROCKS

* IMPACT...THESE WIND SPEEDS...COMBINED WITH SATURATED GROUND...MAY
  CAUSE TREES TO UPROOT OR FOR BRANCHES TO BREAK OFF. THIS MAY
  CAUSE TEMPORARY POWER OUTAGES DUE TO DOWNED POWER LINES. WIND OF
  THIS STRENGTH CAN ALSO MAKE VEHICLES HARDER TO CONTROL ON THE
  HIGHWAY. SLOW DOWN UNTIL YOU CAN REMAIN IN CONTROL OF YOUR MOTOR
  VEHICLE. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ017-022-261800-
/O.NEW.KPIH.WI.Y.0019.110426T1100Z-110427T0000Z/
EASTERN MAGIC VALLEY-SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
MALAD...OAKLEY...CITY OF ROCKS...CONNOR SUMMIT...
SWEETZER SUMMIT...MALAD SUMMIT
400 AM MDT TUE APR 26 2011

...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. 

* WIND...WEST WIND OF 30 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED.

* TIMING...STRONGEST WIND WILL OCCUR FROM 800 AM MDT UNTIL
  NOON...THEN SLOWLY DECREASE DURING THE AFTERNOON.

* LOCATIONS INCLUDE: BURLEY...RUPERT...SHOSHONE...CAREY... 
  MALAD...OAKLEY...CITY OF ROCKS...CONNOR SUMMIT...SWEETZER 
  SUMMIT...MALAD SUMMIT 

* IMPACTS...THESE WIND SPEEDS...COMBINED WITH SATURATED
  GROUND...MAY CAUSE TREES TO UPROOT OR FOR BRANCHES TO BREAK OFF.
  THIS MAY CAUSE TEMPORARY POWER OUTAGES DUE TO DOWNED POWER
  LINES. WIND OF THIS STRENGTH CAN ALSO MAKE VEHICLES HARDER TO
  CONTROL ON THE HIGHWAY. SLOW DOWN UNTIL YOU CAN REMAIN IN
  CONTROL OF YOUR MOTOR VEHICLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MESSICK
2 follow-up statements
550 
WWUS75 KPIH 262037
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
237 PM MDT TUE APR 26 2011

...GUSTY WINDS TO CONTINUE REST OF THE AFTERNOON...

IDZ017-022-270000-
/O.CON.KPIH.WI.Y.0019.000000T0000Z-110427T0000Z/
EASTERN MAGIC VALLEY-SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
MALAD...OAKLEY...CITY OF ROCKS...CONNOR SUMMIT...
SWEETZER SUMMIT...MALAD SUMMIT
237 PM MDT TUE APR 26 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. 

* WIND...WEST WIND OF 30 TO 35 MPH WITH GUSTS TO 45 MPH ARE 
  EXPECTED. 

* TIMING...STRONG WINDS WILL DIMINISH AFTER 5 PM AND DROP BELOW
  ADVISORY LEVEL AFTER 6 PM.

* LOCATIONS INCLUDE: BURLEY...RUPERT...SHOSHONE...CAREY... 
  MALAD...OAKLEY...CITY OF ROCKS...CONNOR SUMMIT...SWEETZER 
  SUMMIT...MALAD SUMMIT

* IMPACTS...THESE WIND SPEEDS...COMBINED WITH SATURATED
  GROUND...MAY CAUSE TREES TO UPROOT OR FOR BRANCHES TO BREAK OFF.
  WIND OF THIS STRENGTH CAN ALSO MAKE VEHICLES HARDER TO CONTROL
  ON THE HIGHWAY. SLOW DOWN UNTIL YOU CAN REMAIN IN CONTROL OF
  YOUR MOTOR VEHICLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
032 
WWUS75 KPIH 262337
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
537 PM MDT TUE APR 26 2011


IDZ017-022-270045-
/O.EXP.KPIH.WI.Y.0019.000000T0000Z-110427T0000Z/
EASTERN MAGIC VALLEY-SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
MALAD...OAKLEY...CITY OF ROCKS...CONNOR SUMMIT...
SWEETZER SUMMIT...MALAD SUMMIT
537 PM MDT TUE APR 26 2011

...WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING. 

WINDS HAVE DECREASED BELOW 30 MPH ACROSS THE ADVISORY AREA.
THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 6 PM MDT
THIS EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 25, 9:17 PM MDT, 6 hours 43 minutes earlier.

Area forecast discussion, Apr 25, 9:17 PM MDT, 6 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
917 PM MDT MON APR 25 2011

.UPDATE...REMOVED MENTION OF THUNDERSTORMS FOR THE REST OF THE
EVENING. THE CURRENT WIND ADVISORIES HAVE BEEN ALLOWED TO EXPIRE
AT 9 PM. WAITING ON THE 00Z MODELS TO COME IN THIS EVNEING.
PREVIOUS FORECAST HAD THE WINDS IN THE EASTERN MAGIC VALLEY AND
LOWER SNAKE PLAIN RETURNING TO WIND ADVISORY LEVEL BEFORE SUNRISE.
THE 00Z NAM TRIMMED THINGS BELOW ADVISORY LEVELS OVER NIGHT IN THE
LOWER SNAKE PLAIN. FOR THE BURLEY AREA...COULD BE MARGINAL FOR A
FEW HOURS AROUND 3 AM TO ABOUT NOON...LARGELY SURFACE GRADIENT
DRIVEN WITH LITTLE SUPPORT ALOFT. SHOULD STAY BREEZY TONIGHT BUT
CONFIDENCE IN RETURNING TO ADVISORY LEVEL IS NOT HIGH. RS

&&

.PREV DISCUSSION... /ISSUED 205 PM MDT MON APR 25 2011/

SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT. STRONG UPPER JET
PUNCHING THROUGH PACNW STATES PER WV IMAGERY. RADAR INDICATES
BROAD AREA OF CONVECTION SPREADING ACROSS EASTERN IDAHO WITH A FEW
LIGHTNING STRIKE MAINLY IN THE SOUTHWEST CORNER OF THE FORECAST
AREA. HAVE ADDED SLIGHT CHANCE THUNDER FOR THE EVENING ACROSS THE
ENTIRE AREA GIVEN THE STRENGTH OF THE JET EVEN THOUGH CONVETIVE
INDICIES REMAIN MARGINAL. WINDS IN THE UPPER VALLEY HAVE
STRENGTHENED CONSIDERABLY THIS AFTERNOON AND WILL INCLUDE A WIND
ADVISORY UNTIL 9PM FOR THE UPPER SNAKE PLAIN. WINDS NOT AS
IMPRESSIVE FOR SOUTH END OF THE VALLEY SO WILL KEEP LAKE WIND
ADVISORY IN PLACE FOR THE LOWER SNAKE. CONVECTIVE GUSTS COULD BE
FAIRLY STRONG. WINDS WILL REMAIN STRONG OVERNIGHT THOUGH LIKELY
JUST BELOW ADVISORY CRITERIA...THEN STRENGTHEN AGAIN AFTER SUNRISE
ON TUESDAY. HAVE PUSHED WINDS TOWARD HIGH NAM GUIDANCE BUT KEPT
JUST BELOW ADVISORY CRITERIA FOR TUESDAY...WOULD LIKE TO LET
CURRENT HEADLINES EXPIRE BEFORE PUSHING THE NEXT ADVISORY OUT. DO
NOT BELIEVE ENOUGH QPF PRESENT TO PRODUCE ADVISORY SNOWS SO HAVE
LEFT HEADLINES OUT FOR THE HIGHER ELEVATIONS. CURRENT SNOW TOTALS
ROUGHLY 2-4 INCHES ABOVE 6500 FT THROUGH TUESDAY EVEN AS PRECIP
FOCUS MOVES TO AND THEN LINGERS OVER THE EASTERN HIGHLANDS. MOST
PRECIP TAPERS OFF TUESDAY NIGHT FOR RIDGE CONDITIONS WEDNESDAY AND
WEDNESDAY NIGHT.

LONG TERM...THURSDAY THROUGH NEXT MONDAY. EXPECTING FOCUS OF
LONG-TERM TO BE ON FRONTAL PASSAGE THURSDAY NIGHT INTO FRIDAY.
ECMWF/GFS ARE IN GENERAL AGREEMENT ON THE TIMING OF THIS FEATURE. AS
A RESULT...HAVE INCREASED POPS FOR FRIDAY. TRENDING TOWARDS A DRIER
FORECAST FOR FRIDAY AFTERNOON WITH MODELS SEEMING TO HANG ON TO QPF
PERHAPS A BIT TOO LONG AFTER THE SHORTWAVE PASSES. MODEL DIFFERENCES
ARISE OVER THE WEEKEND AS THE ECMWF DEVELOPS A MORE AMPLIFIED
PATTERN DOWNSTREAM WITH A SHARPER LONGWAVE TROUGH ACROSS THE DESERT
SOUTHWEST. GIVEN THE UNCERTAINTY...HAVE MADE ONLY FEW CHANGES TO THE
EXTENDED FORECAST.  HINSBERGER

AVIATION...SHOWERS ARE EXPECTED TO SPREAD ACROSS TO THE TERMINALS
TODAY. CURRENT RADAR IMAGERY SHOWING SOME STRONGER CONVECTIVE
ELEMENTS DEVELOPING NEAR BOISE. LIFTED INDEX PROGS SHOW INSTABILITY
INCREASING OVER THE SNAKE PLAIN AND SOUTHERN HIGHLANDS...PROMPTING A
CB MENTION IN TERMINALS. WRF PROGS SHOW CONVECTION ENHANCING ACROSS
SOUTHERN IDAHO THIS AFTERNOON AS IT MOVES INTO THE AREA OF
INSTABILITY. TERMINALS MAY SEE PERIODS OF MVFR CEILINGS...ESPECIALLY
IN AREAS OF HEAVIER SHOWERS. HINSBERGER

&&

.PIH WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Apr 25, 4:49 AM MDT, 23 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
449 AM MDT MON APR 25 2011

IDZ017>025-031-032-261300-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
449 AM MDT MON APR 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT. A LAKE WIND ADVISORY HAS BEEN ISSUED
FOR THE AMERICAN FALLS RESERVOIR IN POWER AND BANNOCK COUNTY. SEE
THE LATEST URGENT WEATHER MESSAGE FOR DETAILS. WIND WILL WEAKEN
SOME EARLY THIS EVENING...THEN WIND WILL INCREASE STRONGLY LATE
TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. VERY WINDY
CONDITIONS WILL CONTINUE INTO TUESDAY AFTERNOON OR EARLY EVENING.
RAIN AND HIGH ELEVATION SNOW ARE EXPECTED TUESDAY...WITH MORE
COMING ON THURSDAY NIGHT OR FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

MESSICK

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 7:59 AM MDTSpecial Weather StatementPIHBannock, Bear Lake, Bingham, Caribou, Franklin, Oneida3 hr
Apr 26, 1:01 PM MDTSpecial Weather StatementPIHBannock, Bear Lake, Bingham, Bonneville, Butte, Caribou and 5 more3 hr

Nearby

Wind Advisories in Idaho, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.